Jump to content
CrazyBoards.org

Weaning off Zoloft 50mg


Recommended Posts

Most sites seem to say to start lowering the dosage slowly by cutting the pills. Unfortunately, I'm on the generic version because that's all my insurance will cover, and the pills are those gel-caps-- so I can't cut them.

Is there anything I can do, short of paying out of pocket for a month of the brand name stuff? I really don't want to have to do that.

Link to comment
Share on other sites

If the gel caps pull apart, you can pull one apart, split the little beads inside into two equal portions, scoop one half back into the gel cap and close it up for the next day. Place the other half on a bite of applesauce or yogurt and swallow it without chewing. Works like a charm.

Greeny

Link to comment
Share on other sites

If the gel caps pull apart, you can pull one apart, split the little beads inside into two equal portions, scoop one half back into the gel cap and close it up for the next day. Place the other half on a bite of applesauce or yogurt and swallow it without chewing. Works like a charm.

Greeny

<{POST_SNAPBACK}>

I was wondering if I could do something like that! Thanks so much :)

Though, oddly enough, I'm going on day 3 with no Zoloft and I haven't had any withdrawal symptoms at all. So  ;)

Link to comment
Share on other sites

I went cold turkey off zoloft out of sheer stupidity a couple months ago. There's a long explantion for it that I don't feel up to giving right now since I just started back on zoloft and I'm feeling rather stoned.

Anyway, withdrawl symptoms for me didn't really kick in until a week or so later. Then they were awful for another week. Then I sort of felt better.

I'd recommend going down slowly like your dr. said.

Sorry if I'm not making much sense.

Link to comment
Share on other sites

The withdrawal symptoms occur in somewhere between 30 & 40% of patients. Hey! You may be in the lucky 60%. Yay for you.

Well, either I spoke too soon or I jinxed myself, because I felt really, really WEIRD yesterday. Sort of dizzy, like I had vertigo constantly. It wasn't pleasant.

But, I'm feeling much better today-- like 90% better. I'm also super rundown and finally got some sleep last night so I'm not sure what it was.

Link to comment
Share on other sites

If I remember correctly, it's got one of the longer half-lives of the SSRIs, so yeah... withdrawal won't hit for at least a couple of days.

Does your pdoc know you're discontinuing? If not, you really should get his/her input on the best method of discontinuation for you.

Link to comment
Share on other sites

Does your pdoc know you're discontinuing? If not, you really should get his/her input on the best method of discontinuation for you.

My doc is on maternity leave so I saw someone else who told me to just stop it. Smart, right? Even I know better than that! I think it has passed, though; it's been a week and I feel fine. So it was just 2 days of weirdness.

I actually feel better now that I'm not on the Zoloft. I was on it for 4 months or so and the whole time, I thought it was helping; but I feel so much more alert and 'myself' now. I found Zoloft sooooo sedating.

Up next: Celexa.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...